Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
yogitoe

Accutane and Joint pain-->piriformis syndrome

Recommended Posts

I've been on accutane for the past three months and I honestly believe its the best thing I have EVER done for my skin. i'm in my mid 20s and I have been fighting acne since i was 13. At just three months on this treatment my skin looks amazing, and my self esteem has heightened with increased skin clarity.

But, with the good also comes the bad I guess. i have piriformis syndrome, a increased muscle spasm in my right buttocks/hip muscle that causes severe sciatica. I use to be a runner and hardcore hot yoga fanatic, but now five minutes of running causes pain down my right leg, and I leave yoga class early, usually limping.

I have had this problem a year before I started accutane, but the pain would go away after a week or so. Since I've started accutane the pain is much more chronic, always with me and not fully going away, even after week of physical therapy and cortisone shots. I'm wondering if anyone else has piriformis syndrome and has noticed a cure or healing after finishing the medication.

cheers.

Share this post


Link to post
Share on other sites
I've been on accutane for the past three months and I honestly believe its the best thing I have EVER done for my skin. i'm in my mid 20s and I have been fighting acne since i was 13. At just three months on this treatment my skin looks amazing, and my self esteem has heightened with increased skin clarity.

But, with the good also comes the bad I guess. i have piriformis syndrome, a increased muscle spasm in my right buttocks/hip muscle that causes severe sciatica. I use to be a runner and hardcore hot yoga fanatic, but now five minutes of running causes pain down my right leg, and I leave yoga class early, usually limping.

I have had this problem a year before I started accutane, but the pain would go away after a week or so. Since I've started accutane the pain is much more chronic, always with me and not fully going away, even after week of physical therapy and cortisone shots. I'm wondering if anyone else has piriformis syndrome and has noticed a cure or healing after finishing the medication.

cheers.

I can't say that I had joint problems before accutane. I did however run 5 miles a day,worked out and did pilates before and can't now.

There are many people who didn't have a predispostion to joint,bone or muscle pain that do now after accutane.

As for me nothing has really worked. Accutane gave me severe osteopenia, (Vit D has done nothing)

2 months after I started having knee pains (please note I hadn't ran in 3 months) had a mri that showed severe trauma to my patella,tendosis to the quadricep, and I have a lower curved spine now. 4 months out I developed severe joint, muscle pain. (dr's confused by all this)

I have tried many diffent things, physical therapy, cortisone injections, pain medications and still no relief. In fact some treatments made it worse.

There is another member on this board who also had no predispostion to arthitis,or autoimmune rheum and develped severe joint pain and nothing has helped him either. He's been in extreme pain for 18 months now.

I am suprised that your doctor knowing you had pirifomis syndrome prescribed you accutane. It is documented by Roche that accutane can cause bone, joint, tendon, ligament and arthlgias and myalgias in people.

Can't gaurntee it will get better if you continue your course or say it won't cause more damage to you.

It may subside once you finish your course it may not. Have your tried asking about certian supplements you might be able to try.

I personally would stop accutane, If it is getting worse, but that is your decision.

I would though if you do find something that helps you to let us know. I am tired of feeling 80 years old.

Good luck :angel:

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×